Bullous Pemphigoid–like Skin Lesions and Overt Eosinophilia in a Patient With Melanoma Treated With Nivolumab: Case Report and Review of the Literature

    loading  Checking for direct PDF access through Ovid

Abstract

The widespread use of immune checkpoint inhibitors has shed light to several unusual immune-related adverse effects of the drugs. Severe cutaneous adverse reactions are generally rare with anti-PD1 agents. We present in this paper the case of a 48-year-old patient with melanoma who developed bullous pemphigoid–like skin lesions along with fever, arthralgia and overt eosinophilia following adjuvant treatment with nivolumab. The condition was successfully treated with corticosteroids and a rechallenge with another anti-PD1 agent did not lead to recurrence of the skin lesions. We also reviewed the literature on the epidemiologic, clinical, and histopathologic characteristics of bullous pemphigoid as well as on the treatment and prognosis of this dermatologic condition in patients with melanoma or other malignancies under treatment with immune checkpoint inhibitors.

Related Topics

    loading  Loading Related Articles